| Catalog Number |
ENC452200 |
| Medical Device Problem Code |
Premature Activation (1484)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/15/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) updated sections on this medwatch: b4, b5, g3, g6, h2 and h11.Section b5: additional event information received on 05-feb-2025 indicated that there was no packaging issues.The inner pouch was securely sealed.The device was stored and prepped as per the instructions for use (ifu).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1.Initial reporter phone: (b)(6).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
As reported by the field, prior to use, the doctor opened the packaging and removed an eu ent4.5mmd 22mml wno dstl tp intracranial stent (enc452200, 9166985) from the dispenser hoop, the stent body was found detached from the delivery wire.The device was not used in patient.The doctor switched to a new stent to complete the surgery.There was no patient injury reported as the device was not clinically used.
Additional Manufacturer Narrative
Product complaint # (b)(4).One photo accompanied the complaint file and only a detached stent can be seen.The delivery wire and introducer were not seen in the photo.The stent was observed to be in good condition; there was no structural damage and it was noted fully expanded, both ends can be noted as completely flared.A device history record (dhr) was performed, and it indicated this product was final inspection tested at lake region medical and was determined to be acceptable.The customer complaint was confirmed.This investigation was performed based only on the photo provided.An assessment will be performed as per the conditions of the device returned.As part of j&j medtech quality process all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # (b)(4) updated sections on this medwatch.Complaint conclusion: as reported by the field, prior to use, the doctor opened the packaging and removed an eu ent4.5mmd 22mml wno dstl tp intracranial stent (enc452200, 9166985) from the dispenser hoop, the stent body was found detached from the delivery wire.The device was not used in patient.The doctor switched to a new stent to complete the surgery.There was no patient injury reported as the device was not clinically used.Additional event information received on 05-feb-2025 indicated that there was no packaging issues.The inner pouch was securely sealed.The device was stored and prepped as per the instructions for use (ifu).One photo accompanied the complaint file and only a detached stent can be seen.The delivery wire and introducer were not seen in the photo.The stent was observed to be in good condition; there was no structural damage and it was noted fully expanded, both ends can be noted as completely flared.A non-sterile eu ent4.5mmd 22mml wno dstl tp intracranial stent was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and only the detached stent was returned for evaluation.Microscopic inspection was performed on the stent component.It was observed to be in good condition; there was no structural damage (i.E., no broken struts, no kinks); also, it was noted fully expanded, both ends can be noted as completely flared.The customer complaint regarding a premature deployment of the stent during the removal from the hoop was confirmed due to the detached condition of the stent.With the limited information available and the lack of returned components, the root cause of the failure encountered cannot be determined.It is possible that clinical and procedural factors, including device manipulation and operator's technique, may have contributed to the reported failure.At this time, there is no evidence to support that the issue reported in the complaint is a result of a defect inherently related to the device.Lake region medical did review the device history records relative to the manufacturing, inspecting and packaging of the lot.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: do not partially deploy the stent from the introducer.Confirm the tip of the delivery wire is entirely within the introducer.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.